5. George Brown, 72 years of age, is a male patient who is admitted with the diagnosis of acute pulmonary edema secondary to acute left ventricular heart failure. The patient has a history of coronary artery disease that has been treated medically. The patient is anxious, pale, cold, clammy, and dyspneic. The vital signs are: blood pressure 88/50 mm Hg, heart rate 110 bpm, respiratory rate 32 breaths/min, and temperature 97°F. There are bubbling crackles and wheezing throughout the lung fields and the patient is raising frothy blood-tinged clear sputum. The patient’s admission weight is 100 kg. (Learning Objective 4)
a. What first actions should the nurse take and what are the rationales for these actions?
b. What are the actions of furosemide that will help the patient?
c. What nursing actions should be implemented when administering a diuretic?
6. Carl Edwards is a 75-year-old man with congestive heart failure. Having sustained three myocardial infarctions in the last 10 years, he has decreased left ventricular function. Mr. Edwards takes Digoxin, Capoten, Coreg, and Lasix for the management of this disease. Today he presents to the emergency department with fatigue, generalized weakness, and feelings of “skipping” heartbeats. Upon arrival, he is placed on the cardiac monitor, his vital signs are assessed, and an IV is inserted. He currently denies chest pain, but is experiencing some shortness of breath, and is placed on 2 L of oxygen via nasal cannula. (Learning Objective 1)
a. Which of his medications might be contributing to his symptoms of generalized weakness and heart irregularities?
b. For what clinical manifestations should you assess to correlate to his left-sided heart failure?
c. How do his medications treat his congestive heart failure?
d. How does hypokalemia affect the effects of Digitalis?
"Place your order now for a similar assignment and have exceptional work written by our team of experts, guaranteeing you A results."